Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 10, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 17, 2018, 3:18 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 17, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2018, 3:18 AM EDT (07:18 UTC)
- In effect from
- Jun 17, 2018, 8:00 AM EDT
- Expired
- Jun 17, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929 WHUS41 KGYX 170718 CFWGYX Coastal Hazard Message National Weather Service Gray ME 318 AM EDT Sun Jun 17 2018 ...WATER TEMPERATURE REMAINS DANGEROUSLY COLD... .Although warm and pleasant conditions are expected along the shore today, the ocean water still remains cold. Those engaging in sporting activities on the water, especially paddlecraft like kayaks, should be aware of the dangers of this cold water and take action to protect themselves in case of accidents. MEZ023>028-NHZ014-171930- /O.NEW.KGYX.BH.S.0010.180617T1200Z-180618T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 318 AM EDT Sun Jun 17 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures in the upper 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
439 WHUS41 KGYX 171853 CFWGYX Coastal Hazard Message National Weather Service Gray ME 253 PM EDT Sun Jun 17 2018 ...WATER TEMPERATURE REMAINS DANGEROUSLY COLD... .Although warm and pleasant conditions are expected along the shore today, the ocean water still remains cold. Those engaging in sporting activities on the water, especially paddlecraft like kayaks, should be aware of the dangers of this cold water and take action to protect themselves in case of accidents. MEZ023>028-NHZ014-180000- /O.CON.KGYX.BH.S.0010.000000T0000Z-180618T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 253 PM EDT Sun Jun 17 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures in the upper 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 10:13 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 16, 10:13 PM EDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Gray ME 1013 PM EDT Sat Jun 16 2018 .SYNOPSIS... High pressure will control the weather into Monday with increasing heat and humidity. Monday's heat index values will range from 95 to 100 degrees across portions of southern New Hampshire and southwestern Maine . A slow-moving cold front will cross the region Monday and Monday night. Showers and thunderstorms will accompany the front. Fair weather should return for the remainder of the week with temperatures near to slightly above normal. && .NEAR TERM /UNTIL 8 AM SUNDAY MORNING/... Update...The debris cloudiness from an old MCS have exited our region as of this evening, leaving mainly clear skies. Temperatures remained well into the 60s to around 70 in southern areas, including the coastline as of 02Z. A very late day sea breeze finally kicked in for the Portland area at 8 pm, but has since diminshed as of sunset. Patchy fog expected overnight in the northern valleys despite the relatively dry air over the region. Expect 40s for overnight lows in the north with 50s in the south. Prev Disc... Some cirrus and afternoon cumulus clouds will dissipate this evening with high pressure and subsident flow overnight. This will bring another night of good radiational cooling conditions, with temperature dropping into the 50s for most, and the 40s for interior valleys. Could see some fog form in the protected northern valleys tonight as low level moisture is just deep enough for this to be a possibility. && .SHORT TERM /8 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Upper ridge axis shifts into New England on Sunday, though northern New England remains in the northwest subsident flow on the northeast side of the ridge. Thus expect subsidence inversion noted on this morning's sounding to shift even lower by Sunday morning, providing greater access to the warm air spilling in from the ridge, leading to afternoon temperatures in the upper 80s and low 90s. However, as surface high pressure moves into the Atlantic, it will allow an onshore southerly flow to develop across most of Maine, enhanced by sea breeze influences as the day goes on. Thus temperatures across Maine will be several degrees cooler than what is observed further west in New Hampshire. Could also see the seabreeze push west into southeast New Hampshire in the afternoon as well. Weak trough/warm front pushes across the area overnight Sunday night bringing increased clouds and a noticeable increase in humidity. This should keep temperatures up several degrees especially in New Hampshire where lows in the 60s will be common. Onshore flow over Maine could keep some cooler air in at ground level through the night, with the humidity arriving by morning. There is a slight chance that some rain showers could form as the front moves through overnight, though they won't amount to much precipitation if they do occur, with the better forcing occurring over the northeast part of the forecast area by morning. && .LONG TERM /MONDAY THROUGH SATURDAY/... The upper level ridge will builds east over the region Monday as a cold front approaches from the north. Ahead of the front, a strong southwesterly flow will usher in some very warm and humid air into the region. Heat inidices will likely reach 95 to 100 across sections of southern New Hampshire and southwestern Maine. Along the immediate coast, wind direction will be the limiting factor on how warm it will get. South of Portland, winds will likely be off- to along-shore, allowing rather warm temperatures during the day. East of Portland, it looks like there will be a slight onshore component to the wind keeping the immediate coast somewhat cooler. The cold front will trigger showers and thunderstorms as it pushes southward across the region during the afternoon and overnight. With the warm temperatures and abundant moisture, these storms could produce heavy downpours as they pass. Due to the slow movement of the front, there will be a flash flood threat if multiple storms train over the same area. There is also the chance that some of these storm could become severe. The greatest threat will be across the north and mountains where the storms should arrive during the late morning and afternoon. The main threats are damaging winds with the possibility of some hail. The cold front should continue to move southward and away from the region Tuesday. Although clouds may linger across southern areas early in the morning, skies should become mostly sunny across all areas during the day as drier air moves into the region. Temperatures and humidity levels should be noticeably more pleasant during the afternoon with highs in the 70s to mid 80s. In general, mostly fair weather is expected through the remainder of the work week, although a weak frontal boundary could bring some scattered showers to mountain areas late Wednesday or Wednesday night. During this period, temperatures will be near to slightly above normal. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Short Term...Light winds and a mostly clear sky expected tonight, with the potential for fog by morning in northern valleys such as Whitefield. Continued VFR on Sunday, with clouds increasing and ceilings lowering from southwest to northeast Sunday night. Long Term...Mainly VFR conditions Monday morning with showers and thunderstorms developing Monday afternoon and continuing Monday evening. Some storms could be strong to severe. Some areas of IFR to LIFR could develop Monday night in fog. Mainly VFR conditions expected Tuesday through Wednesday. && .MARINE... Short Term...Light wind flow over the Gulf of Maine as high pressure slides in to the south. Winds on Sunday become southerly as sea breeze circulation forms, then becomes southwesterly Sunday night in response to pressure gradient from the approaching cold front. Long Term...SCAs will likely be needed for seas Monday afternoon and night ahead of a cold front. Winds and seas are expected to be below SCA criteria Tuesday through the end of the week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && JC
Hazardous weather outlook, Jun 16, 8:07 PM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 807 PM EDT Sat Jun 16 2018 MEZ023>028-NHZ014-180015- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 807 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front could produce severe thunderstorms with damaging winds, excessive lightning and very heavy rain late Monday afternoon and Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ018>020-NHZ005>013-015-180015- Interior York-Interior Cumberland-Androscoggin-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 807 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for Maine, southwest Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very hot and humid weather is expected Monday, with heat indices ranging from the mid 90s to near 100 Monday afternoon. A cold front could produce severe thunderstorms with damaging winds, excessive lightning and very heavy rain late Monday afternoon and Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-021-022-NHZ001>004-180015- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- 807 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front could produce severe thunderstorms with damaging winds, excessive lightning and very heavy rain Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-180015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 807 PM EDT Sat Jun 16 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:51 PM EDT | Heat Advisory | GYX | Cumberland, York | 27 hr |
| Jun 17, 2:52 PM EDT | Small Craft Advisory | GYX | 48 hr |
Nearby
Beach Hazards Statements in Maine, 2018Beach Hazards Statements in New Hampshire, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.